British Heart Foundation
4,731 members3,042 posts

Candasartan

Hi all, it’s been just over a year since my heart attack where I had 1 stent fitted. Everything has gone well but I’m at that point where the doctors want to tweak my meds. They’ve stopped the Ticagrelor which is normal after a year but now they want to up my Cadasartan from 2mg to 4mg. Considering the side effects, I’m wondering if this is worth it. At present the 2mg isn’t causing me any issues with but after 2 days on 4mg I’m already feeling a tighter chest, cough and sore throat. Are the benefits of an extra 2mg really worth it? What’s the average amount people are taking? And isn’t this the drug that really affects your joints etc?

Thanks in advance!

David

4 Replies
oldestnewest

Hi David..

I too have recently moved to Candesartan as i was feeling very unwell on ramipril. They started me on 2mg and then I went up to 4mg

At this point I started to feel very dizzy as it was affecting my bp too much. And was then advised to go back down to 2mg.

Everyone is different and it really is about what you personally can tolerate with any drug. So as you increase any dosage it's important to keep in contact with your gp about any side effects you are having do they can work out what is right for you. All the best karen

.

Reply

Hi David

I too take 2mg of Candesartan after trying Ramipril. I got upto 5mg of Ramipril but the side effects were too much, low blood pressure and aching joints and muscles. It’s a shame because 5mg of Ramipril gave me loads of energy, I was mixing concrete and gardening with the Ramipril, I felt like I did before the heart condition.

I got the same side effects with 4mg of Candesartan, so I’m now stuck on 2mg. After taking medication for 4 years I have aching joints and muscles, down to the Candesartan and statin.

The thing is the low blood pressure effect is why most people take ramipril/Candesartan but we are already on blood pressure lowering medication, like bisprolol which makes it harder to tweak the tablets.

I would give the higher dosage a try and see if you can live with the side effects because I was told that it’s these drugs that are going to prolong life.

Good luck!

Reply

Thanks mate... I use to be on Ramipril but they switched me due to a constant cough. My thinking is that if your blood pressure is fairly normal then what's the point in upping the dosage? If your body ends up being an aching bag of bones then that's not going to make me want to exercise etc. We all want to get back to feeling something like we were were before the heart attack but I'm not sure these higher dosages are going o do that. Like you said, I will give it a go to see what I can tolerate.

Thanks!

Reply

Thanks Karen, yes I went through all those side effects when i first started out on my meds but they all settled down after a few months. I'll wait and see how the extra 2mg makes me feel... just hope they don't start affecting my joints and muscles too much.

Reply

You may also like...